MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATION SUCTION TUBE, 3.5 MM

KARL STORZ SE & CO. KG COAGULATION SUCTION TUBE, 3.5 MM
Model Number 8606F
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 06/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure on (b)(6) 2024, the insulation on the instrument was damaged and caused a burn on a patient.No further information was provided.
 
Additional Manufacturer Narrative
Customer will not return the device for evaluation; thus we are unable to forward it to the manufacturing site.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per investigation conducted by the manufacturing site: as the product has not been returned, a final determination of the root cause is not possible.It was reported that the insulation on instrument was damaged and caused a burn on a patient.By reviewing the failure description, it is most likely that the insulation may have been damaged during reprocessing or during use in contact with other sharp instruments, for example.Due to the defective insulation, the current could jump into the patient, resulting in burns.The ifu advises you to check the item for damage.It is most likely that this was not done properly and therefore the incident can be assumed as user fault.This event is filed under internal complaint id (b)(4).

Brand Name
COAGULATION SUCTION TUBE, 3.5 MM
Common Device Name
COAGULATION SUCTION TUBE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19798072
Report Number9610617-2024-00220
Device Sequence Number19870769
Product Code EOB
UDI-Device Identifier04048551213698
UDI-Public04048551213698
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606F
Device Catalogue Number8606F
Device Lot NumberSQ02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown